Hail, Faribault
- When
- June 7, 7:00 AM CST
- Where
- Faribault County, 0.85 mi SW of Marna
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.590, -94.010
Reported by the public near the intersection of County Road 4 and County Road 13.
Two fast moving upper level troughs of low pressure were the main ingredients for severe weather across south central Minnesota on this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Two fast moving upper level troughs of low pressure were the main ingredients for severe weather across south central Minnesota on this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 7, 5:21 AM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 AM CDT SAT JUN 7 2008
.AVIATION... /12Z TAF ISSUANCE/
MOISTURE AND INSTABILITY HAVE INCREASED ACROSS THE FA OVERNIGHT
AHEAD OF SHORT WAVE AND SURFACE TROF ACROSS WESTERN MN. 3RD ROUND
OF TSRA NOW OVER SW MN AND MOVING NE AT 50+ KNOTS. HAVE INDICATED
TEMPO GROUPS THIS AM FOR ALL BUT KAXN. WARM FRONT WILL BE SETTING
UP ACROSS SOUTHERN MN THIS EVENING. TSRA COULD DEVELOP ANYTIME
TIME THIS AFTERNOON IN MOIST AND UNSTABLE AIRMASS...BUT SHOULD
REALLY BECOME WIDESPREAD AFTER 06Z AS STRONG MOISTURE TRANSPORT
ON THE LOW LEVEL JET PLOWS INTO THE SOUTH AND A SHORT WAVE
APPROACHES FROM NEBRASKA. AGAIN...TEMPO GROUPS FOR SHOWERS AND
THUNDERSTORMS FROM KRWF THROUGH KMSP TO KEAU.
&&
.DISCUSSION... /ISSUED 347 AM CDT SAT JUN 7 2008/
VERY BUSY FORECAST THIS MORNING WITH A MULTITUDE OF THREATS AND
CHALLENGES. EARLY MORNING WATER VAPOR IMAGERY SHOWS THE CIRCULATION
ASSOCIATED WITH THE BIG SYSTEM THAT DEPARTED THE AREA YESTERDAY AFTERNOON
NOW SPINNING OVER LAKES WINNIPEG AND MANITOBA WITH FAST
WEST-SOUTHWESTERLY FLOW HAVING SET UP OVER MUCH OF THE CENTRAL U.S.
SHORT WAVE TROUGH SHOWS UP NICELY ON WATER VAPOR AS IT SPEEDS ACROSS
CENTRAL MN WITH RADAR SHOWING SHOWERS AND THUNDERSTORMS MOVING
ACROSS THE CENTRAL CWA AT ABOUT 50 KTS. ADDITIONAL SHOWERS HAVE
BROKEN OUT AHEAD OF THE MAIN SHORTWAVE ACTIVITY IN WARM ADVECTION
PATTERN. THIS ACTIVITY WILL CONTINUE EASTWARD THIS MORNING. NEXT
CONCERN IS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ACTIVITY LOOKS
TO BE SOMEWHAT SCATTERED BUT PARAMETERS ARE CERTAINLY THERE FOR
STORMS TO BECOME SEVERE. 0-6 KM SHEAR RANGES FROM 45 TO 60 KTS WITH
SFC BASED CAPE OF 1500-2000 J/KG ALONG WITH ML CAPE AROUND 1500 J/KG.
CAPE TO 3 KM MAXES OUT AT 150 J/KG BY LATE AFTERNOON ACROSS THE EAST
HALF OF THE CWA. LOW LEVEL /H85/ TROUGH EASES ACROSS THE AREA THIS
AFTERNOON AS DOES SFC BOUNDARY. WARM ADVECTION DOES SLACKEN DURING
THE LATE MORNING BUT DOES ONCE AGAIN INCREASE BY LATE AFTERNOON.
THUS THINK THAT SCATTERED STORMS /SOME SEVERE/ WILL BE ACROSS SOUTH
CENTRAL AND EAST CENTRAL MN AND WEST CENT WI THIS AFTERNOON AND INTO
THE EVENING.
NEXT CONCERN IS OMINOUS HEAVY RAIN SITUATION SETTING UP FOR TONIGHT.
SFC BOUNDARY DRIFTS SOUTHEASTWARD ACROSS THE CWA AND GETS HUNG UP
OVER THE CENTRAL CWA TONIGHT. ANALYSIS OF ISENTROPIC SFCS AND LOW
LEVEL WIND/TEMP FIELDS REVEAL HEAVY RAIN THREAT FOR THE SOUTH
CENTRAL CWA. LOW LEVEL BAROCLINIC ZONE BECOMES ESTABLISHED FROM
SOUTHEAST SD/NORTHEAST NE/NW IA/SOUTH CENT MN OVERNIGHT TONIGHT.
ISENTROPIC SFCS INDICATE THAT ASCENT SHARPLY INCREASES AFTER
MIDNIGHT TONIGHT ACROSS SOUTHERN MN WITH THE 305K SFC SHOWING 40 KTS
NOSING NORTHWARD ALONG THE IA BORDER WITH A MAX IN ISENTROPIC
ADIABATIC OMEGA. 1000-850 MB LAYER WINDS INCREASE TO 45 KTS ACROSS
CENTRAL IA AND CONVERGE INTO 15 TO 25 KT WINDS OVER SRN MN AHEAD OF
THE ADVANCING LOW LEVEL CIRCULATION. STRONGEST LOW LEVEL JET APPEARS
AROUND 900 MB WITH SPEEDS PUSHING 70 KTS ACROSS IOWA AND RUNNING
INTO ABOUT 20 KTS OVER THE SOUTHERN CWA. PRECIPITABLE WATER VALUES
INCREASE TO NEARLY 2 INCHES ALLOWING FOR VERY HEAVY RAINFALL RATES.
THERE ARE DISCREPANCIES ON THE EXACT PLACEMENT OF WHERE THE HEAVY RAIN
MAY BE SO THERE IS SOME REDUCTION IN CONFIDENCE. FEEL THAT AREAS
SOUTH OF A LINE FROM NEW ULM TO RED WING WILL HAVE THE GREATEST
THREAT FOR THE HEAVIEST RAIN AND TRAINING ECHOES. AM A BIT CONCERNED
THAT AREAS FROM NEW ULM TO ST. JAMES TO MANKATO TO FARIBAULT WILL BE
JUST OUT OF THE HEAVY RAIN AREA. THE REASON FOR THIS CONCERN IS THAT
SOME GUIDANCE SHOWS THE H85 WINDS STAYING ORIENTED MORE NORTHEAST
THAN TURNING NORTHWARD. HOWEVER FLOW ALONG THE THETA SFCS /I.E. 305K/
IS ORIENTED NORTHWARD. OVERALL FEEL THERE IS ENOUGH JUSTIFICATION AT
THIS TIME TO INCLUDE THEM IN THE THREAT. HAVE THEREFORE ISSUED A
FLASH FLOOD WATCH FROM NEW UM TO RED WING AND POINTS SOUTH FROM THIS
EVENING THROUGH EARLY SUNDAY AFTERNOON. PORTIONS OF WEST CENTRAL WI
MAY ALSO NEED TO BE ADDED BUT THE AREA IS NOT CLEAR ENOUGH ATTM.
SEVERE THUNDERSTORMS ARE ALSO A CONCERN OVERNIGHT TONIGHT WITH SUCH
A STRONG LOW LEVEL JET AND CONTINUED INSTABILITY. SHOWERS AND
THUNDERSTORMS SHOULD ADVANCE TO THE NORTHEAST SUNDAY MORNING AND
DECREASE IN COVERAGE FROM WEST TO EAST.
SOUTHWESTERLY FLOW ALOFT CONTINUES INTO MONDAY AS CLOSED UPPER LOW
DRIFTS EASTWARD ACROSS THE NORTHERN PLAINS AND CANADIAN BORDER.
ASSOCIATED TROUGH AXIS WILL CROSS THE AREA SOMETIME TUESDAY BRINGING
A TRANSITION TO A BRIEF PERIOD OF WESTERLY ZONAL FLOW/WEAK UPPER
RIDGING. ANOTHER DEEP UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST
DURING THIS TIME WHICH TURNS DOWNSTREAM FLOW BACK TO THE SOUTHWEST
WITH WARM ADVECTION PATTERN SETTING UP INTO WEDNESDAY. WILL BE
DIFFICULT TO RULE OUT PRECIP CHANCES FROM MONDAY THROUGH TUESDAY
WITH THE CLOSED UPPER LOW AND PATTERN SUPPORTIVE OF WEAK PASSING
SHORTWAVES. BETTER CHANCES AND MORE CONFIDENCE IN THEM BY WEDNESDAY
AS THE FLOW ONCE AGAIN TURNS TO THE SOUTHWEST AND MOISTURE/WARM AIR
RETURN ALONG WITH LEE CYCLOGENESIS AHEAD OF THE BIG WESTERN UPPER
LOW. ..MDB..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
BLUE EARTH-BROWN-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-
NICOLLET-RICE-STEELE-WASECA-WATONWAN.
WI...NONE.
&&
RAH/MDBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT SAT JUN 7 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 500 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH QUICKLY MOVING ACROSS THE OUTLOOK AREA WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. A BREAK IN THE ACTIVITY IS EXPECTED LATE THIS MORNING INTO EARLY AFTERNOON. A FRONTAL BOUNDARY WILL MOVE INTO THE AREA TODAY AND REACH CENTRAL MINNESOTA BY THIS AFTERNOON. VERY WARM AND UNSTABLE AIR WILL MOVE INTO EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND INTO WEST CENTRAL WISCONSIN AHEAD OF THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THESE AREAS BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS THE OUTLOOK AREA LATE THIS EVENING AND OVERNIGHT. VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTH CENTRAL MINNESOTA INTO SUNDAY MORNING PROMPTING A FLASH FLOOD WATCH TO BE ISSUED FOR AREAS ALONG AND SOUTH OF A LINE FROM NEW ULM TO RED WING. RAINFALL RATES COULD REACH OR EXCEED ONE INCH PER HOUR WITH TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 3 INCHES ACROSS THE WATCH AREA WITH ISOLATED HIGHER AMOUNTS. HEAVY RAIN IS ALSO POSSIBLE ACROSS WEST CENTRAL WISCONSIN LATE TONIGHT AND SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN SUNDAY MORNING AND INTO SUNDAY AFTERNOON. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. MDB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 329 AM CDT SAT JUN 7 2008 MNZ057>059-065>067-070915- KANDIYOHI-MCLEOD-MEEKER-RENVILLE-SIBLEY-WRIGHT- 329 AM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT FOR KANDIYOHI...MCLEOD...MEEKER... RENVILLE...SIBLEY AND WRIGHT COUNTIES UNTIL 415 AM CDT... AT 325 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF BLOMKEST TO 7 MILES NORTHEAST OF MORTON. THESE STORMS WERE MOVING EAST AT 57 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... BIRD ISLAND. LAKE LILLIAN. COSMOS. LAKESIDE. STROUT. LITCHFIELD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 404 AM CDT SAT JUN 7 2008 MNZ051-058>060-066-068-070945- CARVER-HENNEPIN-MCLEOD-MEEKER-SHERBURNE-WRIGHT- 404 AM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT FOR CARVER...HENNEPIN...MCLEOD... MEEKER...SHERBURNE AND WRIGHT COUNTIES UNTIL 445 AM CDT... AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DARWIN TO 3 MILES SOUTHEAST OF GLENCOE. THESE STORMS WERE MOVING EAST AT 52 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... PLATO. STOCKHOLM. LESTER PRAIRIE. WATERTOWN. WACONIA. BUFFALO. ROCKFORD. SMITH LAKE. ANNANDALE. MAPLE LAKE. SILVER CREEK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 649 AM CDT SAT JUN 7 2008 MNZ082-091-071230- MARTIN-WATONWAN- 649 AM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT FOR MARTIN AND WATONWAN COUNTIES UNTIL 730 AM CDT... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF ROUND LAKE TO ARNOLDS PARK. THESE STORMS WERE MOVING NORTHEAST AT 54 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... TRIMONT. ST JAMES. FAIRMONT. DUNNELL. CEYLON. WILBERT. FOXLAKE. EAST CHAIN. ECHOLS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 741 AM CDT SAT JUN 7 2008 MNZ075>077-082>085-091>093-071330- BLUE EARTH-FARIBAULT-FREEBORN-LE SUEUR-MARTIN-NICOLLET-RICE-STEELE-WASECA-WATONWAN- 741 AM CDT SAT JUN 7 2008 ...SIGNIFICANT WEATHER ALERT FOR BLUE EARTH...FARIBAULT...FREEBORN... LE SUEUR...MARTIN...NICOLLET...RICE...STEELE...WASECA AND WATONWAN COUNTIES UNTIL 830 AM CDT... AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LE SUEUR TO MANKATO TO 3 MILES EAST OF MADELIA TO 3 MILES WEST OF EAST CHAIN. THESE STORMS WERE MOVING NORTHEAST AT 55 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... CLEVELAND. HUNTLEY. SKYLINE. MAPLETON. VESELI. WEBSTER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KAT
The Minneapolis radar (KMPX), 144 km away, was scanning. The volume nearest the first event began at 12:58 UTC.
6 hail. Local standard time, as filed.
Reported by the public near the intersection of County Road 4 and County Road 13.
A combination of pea to nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115081, 115082, 115083, 115085, 115086, 115087.